Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
Avatar universal

new meds!!!

Im a 49 yr old female that posts here alot. Have had all the tests, have had PVCs and PACs for 17 years...Im always told they are benign and to try to ignore them. Been on Atenolol (for 15 years) then switched to Metoprolol when the Aten quit stopping the palpitations. Well..I havent felt "right" for a while now. Tired, always feel like I have a SLIGHT case of vertigo..not really dizzy..but...off.... I kept up with my workouts and every other crazy thing in my life. Went to the cardiac workout place on Wed of last week to workout, and I was telling the tecnician about how I had been feeling. She said, with the large dose of Metoprolol Im on (150 mg daily) I probably have low blood pressure, so she took it. WOW! The first time, it was 170/100.....she waited about 5 minutes, and it was 162/102!!!
I was shocked, Ive never had it that high! Ever!!!

She suggested I dont workout...I just sort of take it easy, and give my Dr a call. I did...and I saw my cardiologist on Fri of last week. He basically was a bit concerned, not overly...but he changed my meds alll around. Im still on the Metoprolol...just 100 mg daily now, and he added Vasotec..20 mg...and a strong diuretic..Lasix...40 mg. IT sure is strong...after I take it, Im in and out of the bathroom for about an hour or so straight!!!

Can anyone tell me about those two meds? Ive read about Enalapril( Vasotec) and I see its an ACE Inhibitor...Ive never been on that type of drug before...and my Dr did NOT tell me anything about my new meds....

like, side effects? I havent really noticed too much so far, and today is day 3 of taking the new stuff.

Im thinking of things I might like to take with that...how bout antacids? ( Alka seltzer, maalox, etc) or pain meds like Motrin, etc...I dont really take cold meds because it brings on palpitations...

but ANY info about these two new meds to me would be helpful.

ANyone ever had bloodpressure that high??? I went the next day after the high reading to our clinic at work, and it was 148/94....and then Friday at the DR it was 158/72!

Its all over the place. I asked him what would cause my BP to suddenly ( over the past 3 months) jump like that, and he said my body just got used to the Metoprolol, and it wasnt effective in my system any longer.

Sound right????



3 Responses
612551 tn?1450025775
COMMUNITY LEADER
Strange, based on my experience with Metoprolol, which I have taken as high as 200 mg a day (twice at 100 mg).  I take/took it to lower my HR, not BP which was fairly normal.  The BP dropped to numbers in the range of 80/60 and resulted in some dizziness.  However, after a few days my BP started coming back up.  I am now on only 50 mg of Metoprolol plus a calcium channel blocker and by BP is around normal, to a little below.  

So what?  Guess the only take-away I can offer is Metoprolol seems to be a medication that my body adjusts to such that it no longer lowers my BP too much.. yes, I know it main use may be to lower BP.  Still, it does lower my HR, and in conjunction with the CCB the HR is lowered further.  My problems being an AFib driven high HR.

I am not familiar with the other medications, but can say that a side effect I get from the CCB is some swelling of the ankles, by Cardiologist isn't concerned and says I do not need to take any diuretic medications as the swelling seems to be temporary, immediately after taking my strong 240 mg dose of CCB and for the next few hours.  It does not encumber my mobility and I'm past the age of worrying about how my ankles look - then to I'm a guy who wears long trousers in the cooler weather, which is now here.

Good luck on the new meds, hope they help.  
Avatar universal
I was on atenolol and my blood pressure did the same thing.  They put me on some other medication lisopril?  and my BP dropped way low and I could barely stand up.  I switched to bystolic, which according to what I've read does a better job than most beta blockers for lowering BP and so far so good.  But as far as side effects of your new meds the only thing I know is that ACE inhibitors can cause a dry cough.  If you start coughing you need to let the doctor know.  Sorry I am no more help.
Avatar universal
AS far as interactions go, I check for them with a site--not sure but I think its rx interactions or something like that---easier is to call your pharmacist. Dont go with your doctors opinion on that---I have had dr. tell me something was safe, then at the last minute call the pharmacist and find out it is could be a big mistake---also some foods like grapefruit can interfere--cause your meds to be stroger or not work---so def. find out about the meds you are taking and googling a medication you can often learn of the side effects (go to a reliable source). Hope you are better soon. :)
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.